View Full Version : Would there be a reason why I feel like I'm on speed?


Scatteredbrain
07-22-08, 04:10 PM
I've been on Adderall (not good for me), Concerta, and Ritalin. All of them had a calming effect on me and never made me feel as though I couldn't sit down.
Vyvanse might be a different story. I've not been able to sleep well since starting it and for the first 5 hours of taking it, I just can't sit down. I've cleaned my house spotless this morning and when I was done, I just couldn't sit down. It felt as though I was on Speed or something. I've never felt this way with any other medication I've taken. I know that for someone who DOES NOT have ADD that this will happen, but I'm fairly certain I have ADD, I've had 2 diagnoses. The 70mgs that I was bumped up to helps me focus and helps me stop being distracted so much, but the energy level...it's crazy right now. I't now 4:00pm and I can tell it's starting to wear off because I'm getting tired and slowing down, but what the hell is happening while the meds are in full swing???
Is there anyone who's diagnosed with ADD who's had that much energy when they switched to Vyvanse??

Imnapl
07-22-08, 04:15 PM
I don't want to make light of your problem, but my house could certainly use you at the moment. Now, off to see if Vyvanse is available in Canada.

blueyeyore
07-22-08, 06:02 PM
I am officially diagnosed with ADHD-PI. When I first got upped to 70mg per day I did have a lot of energy....I too would clean the house spotless. For me, the "go go go" feeling definitely went down as I got used to the new dosage. It may take sometime, but Vyvanse has that calm thing for me where Adderall IR and XR did not(that for me was like being on speed and when it was time to crash...I felt like dying).

I hope that you adjust well to the Vyvanse...if not there are still others out there yet to try. Good Luck

SuzzanneX
07-23-08, 12:57 AM
.........don't worry, your tolerence will go up, and you won't feel that way long.

ADD-AJ
07-23-08, 08:49 AM
I've been doing a fair amount of reading on Vyvanse and talking to my pharmacist as well. Vyvanse is actually a "controlled amphetamine". It's a stimulant....a good one. I learned quickly that you don't drink too much coffee with it....LOL. Do yourself a favor and do some reading on it. It has it's own website and if you "Google" it, you'll find plenty of info. Although, if you're like me, you'll have to wait until the meds kick in to do any reading. I truly can't read unless the stuff is working. Hope that helps a little. I'm new to this ADD thing and from what you've decribed, I've been having the same affects - very energetic and motivated yet able to pay attention. Weird..!!

~Aaron

xraylady33
07-23-08, 10:40 AM
The odd thing is your body will grow use to this uphoria..and then when your hormones realize you are stimulating them..they will try to work to counteract the affect..Your pituitary gland will wonder..is this real, then she will say...oh wait this is a metabolic rate that is not so normal for this gal..and the speed like feeling will be less noticable. You may notice sweating along with the energy..this is the metabolic rate changing!!!
So..now that I have confused even me...if you take days off from meds, or weekends..when you take again you will feel this energy all over again...the meds do build up in the system, but if you choose to break..for whatever random reason..the levels slow down, then you give them a jolt!
Seriously though...hormones..whether..still menustrating..or post menopause..or surgery..they still affect the lasting affects of this med.
GOOD LUCK>>>>ITS ALL GOOD

kkslider
08-17-08, 03:05 PM
yep, initial euphoria like that is definitely a start up side affect i've experienced. i actually did the same thing-- cleaned my apartment spotless! you'll go through a brief adjustment period and get used to it in time, though. get rest plenty of rest and hang in there.

ozchris
08-18-08, 12:55 AM
Maybe the dose is too high? You'll keep getting improvements in focus the higher you go.